Georgia, 2003Damaging Wind in Georgia, June 28, 2003
June 28, 2003 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 28, 2:17 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 28, 2:17 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT SAT JUN 28 2003
DISC: 18Z SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY ACROSS THE
PIEDMONT REGION OF THE STATE THIS AFTERNOON.
SATELLITE SHOWS LOTS OF CLOUDS ACROSS THE AREA. 88D SHOWS LINE OF
SHRA/TSRA CONTINUE TO DEVELOP ACRS THE ERN MIDLANDS THIS AFTERNOON.
ETA/GFS IN DECENT AGREEMENT WITH LARGE SCALE FEATURES TONIGHT
THROUGH SUNDAY...BUT BEGIN TO DIFFER A BIT INTO EARLY NEXT WEEK.
BOTH MODELS TRY TO PUSH DEEPER MOISTURE ASSOCIATED WITH REMNANTS OF
FRONTAL BOUNDARY EASTWARD AND SOUTHWARD THROUGH SUNDAY. MODEL TIME
SECTIONS...ESPECIALLY THE ETA...MUCH DRIER SUNDAY INTO MONDAY. WILL
CONTINUE WITH A CHANCE ACROSS THE AREA TONIGHT THROUGH SUNDAY. AS
TROFINESS CONTINUE ACROSS THE EAST INTO EARLY NEXT WEEK...WILL
CONTINUE A SMALL CHANCE THROUGH THE WEEK. GFS...HAS IN PREVIOUS DAYS
RUNS...STILL THE MORE AGRESSIVE WITH MOISTURE COMING IN FROM THE
SOUTH ACROSS THE AREA. GUIDANCE/LOCAL TEMPERATURES FARILY CLOSE
THROUGH THE PERIOD. BIG DIFFERENCES WITH POPS TONIGHT INTO SUNDAY.
WILL STAY CLOSE TO CONSENSUS WITH DAILY TEMPERATURES.
EXTENDED...EVENTUAL PATH OF TROPICAL MOISTURE STREMAING UP FROM THE
WRN CARIBBEAN. ALTHOUGH MODEL SOLUTIONS SEEM TO BE A LITTLE CLOSER
THEN PREVIOUS RUNS. LOOKS TO BE VERY SUMMER LIKE WITH A CHANCE OF
AFTERNOON/EVNING SHRA/TSRA AND TEMPERATURES RETURNING CLOSER TO
NORMAL.
FCSTID = 77
CAE 70 89 70 89 / 40 30 20 20
AGS 69 89 69 89 / 40 40 20 30
SSC 69 89 69 89 / 40 30 20 20
OGB 69 89 69 89 / 50 40 20 30
.CAE...
GA...NONE.
SC...NONE.
LCV
Hazardous weather outlook, Jun 28, 3:55 AM EST, 13 hours 31 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
455 AM EDT SAT JUN 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LM
In the hours before
Special weather statement, Jun 28, 5:03 PM EST, 23 minutes before
SCZ035-GAZ077-282300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
603 PM EDT SAT JUN 28 2003
...STRONG THUNDERSTORMS THROUGH 7 PM IN SOUTHEAST BURKE COUNTY AND
SOUTHWEST BARNWELL COUNTY...
STRONG THUNDERSTORMS WILL AFFECT THE SOUTHEAST PART OF BURKE COUNTY
INCLUDING THE COMMUNITIES OF SARDIS AND GIRARD. STRONG THUNDERSTORMS
WILL ALSO AFFECT SOUTHWEST BARNWELL COUNTY INCLUDING THE SAVANNAH
RIVER SITE. A FEW OF THESE STORMS MAY CONTAIN DANGEROUS LIGHTNING...
WIND GUSTS TO 40 MPH AND SMALL HAIL. SOME AREAS MAY EXPERIENCE
LOCALIZED STREET FLOODING.
TTH
Thunderstorm Wind, Burke
- When
- June 28, 5:26 PM EST to 5:36 PM EST
- Where
- Burke County, Girard
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 33.030, -81.717
Highway dept. and Post Office reported trees down in Girard out to 8 miles east of Girard to the county line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Kansas, June 28 to 29, 2003$9.5 million · 4.5 in hail · 56 events
- Hail and Heavy Rain in Kansas, June 28, 2003$490,000 · 1.75 in hail · 9 events
- Hail in Minnesota, June 28, 2003$500,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, June 28, 2003$495,000 · 1 in hail · 4 events
- Hail in Illinois, June 28, 2003$350,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Michigan, June 28, 2003$176,000 · 1.75 in hail · 9 events
- Damaging Wind in Florida, June 28, 20031 injured · $50,000 · 55 kt wind · 1 event
- Damaging Winds in Michigan, June 28, 20034 injured · $750 · 50 kt wind · 8 events
- Tornadoes and Hail in Kansas, June 28, 2003F1 · 11 events
- Hail and Damaging Winds in Colorado, June 28, 20031.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, June 28, 20031 in hail · 9 events
- Hail and Damaging Winds in Illinois, June 28, 20031.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354213.